MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STD STEM SIZE 7; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STD STEM SIZE 7; CEMENTLESS HIP STEM
Catalog Number 01.18.177
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary investigation performed by r&d product manager on 04 june 2018 scratches are visible on the femoral neck of the stem and on the trunnion basis.Images show a femoral stem after explantation, with biological tissue and fluids residuals on the stem.Femoral head shows signs of metal transfer on the basis and on the articulating surface, probably due to extraction process.Inside the femoral head taper hole, trunnion metal transfer print and blood residuals are visible.Clinical evaluation performed by medical affairs (b)(4) on 15 june 2018 partial hip revision surgery (stem and head) occurred 1 year and 9 months after primary cementless total hip arthroplasty in a (b)(6) year old woman due to pain.Radiographic image provided shows the presence of osteolytic regions and reduced bone density.According to the report, during revision surgery the stem was found well fixed.The pictures of the head display areas of smudged metal in the articular zone: these may have contributed to the creation of pe debris if they were present during implant service life.No information is available as to the cup implant (insert material - presence of visible wear).The reason of this failure cannot be determined.Batch review performed on 18 june 2018; lot 161304: (b)(4) items manufactured and released on 08 april 2016.Expiration date: 2021-03-29; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d product manager on 20 june 2018; femoral head shows metal transfer scratches due to removal process.Stem shows signs of good osseointegration: hydroxyapatite (ha) layer has been almost totally absorbed.On the proximal stem some ha is still visible.Signs of stem extraction on the neck region.It is not possible to determine a root cause of implant failure.
 
Event or Problem Description
We were informed on 22 may 2018 that patient feel pain in the hip.The stem was loose.Surgeon plans to revised the hip.Additional information received on 01 june 2018 by sales representative: the stem was loose not so much, it was necessary to use chisels.Surgery completely successfully on (b)(6) 2018.

Brand Name
AMISTEM-H PROXIMAL COATING STD STEM SIZE 7
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7619823
Report Number3005180920-2018-00439
Device Sequence Number13858952
Product Code LZO
UDI-Device Identifier07630030804427
UDI-Public07630030804427
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K161635
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2021
Device Catalogue Number01.18.177
Device Lot Number161304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight60